Thunderstorm Wind, Escambia
- When
- January 25, 12:40 PM CST
- Where
- Escambia County, 1.38 mi WSW of East Pensacola Hgts
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.420, -87.190
Strong storms moved across northwest Florida and produced high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Strong storms moved across northwest Florida and produced high winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 25, 12:16 PM CST, 24 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Mobile AL
1216 PM CST Sun Jan 25 2026
...New DISCUSSION, MARINE...
.KEY MESSAGES...
Issued at 1214 PM CST Sun Jan 25 2026
- Strong to severe storms are possible into mid afternoon. Frequent
wind gusts in excess of 40mph are expected outside of storms with a
Wind Advisory in effect into mid afternoon. A High Risk of rip
currents remains in effect through tonight.
- Bitter cold temperatures are expected tonight and Monday night
with overnight temperatures dipping into the teens to lower 20s.
Wind chills values both nights could range from as low as the single
digits well inland to the teens near the coast. Cold temperatures
continue Tuesday night into Saturday night.
- Strong northerly winds will likely create hazardous conditions
for small craft from late tonight through early Tuesday morning.
&&
.DISCUSSION...
Issued at 1214 PM CST Sun Jan 25 2026
Now through Sunday...
Currently, as a strong upper shortwave moves over western portions
of the forecast area, a surface low is moving northeast over the
forecast area. A strong post surface low cold front is moving across
the forecast area, with observations indicating quick 20F drops as
it passes and a semi-organized line of strong showers and
thunderstorms move across the forecast area. Instability is still
not impressive on the analysis, with SBCapes of 600-1200J/kg
indicated, but the front is indicating a tight pressure gradient and
strong winds ahead of the front. The analysis is also advertising
strong 850mb-250 differential divergence, and the latest KMOB VWP is
advertising 60kts at 10k'. Even with the instability, strong
dynamics are allowing the storms to become tall enough to grab the
stronger winds. Also, brief tornadoes are also possible, with 0-500m
helicities in the 200-300m^2/s^2 range. A TOR Watch is in effect for
areas along and east of I-65 through 3 pm. Behind the front,
widespread rain showers are showing on radar, with temperatures
across this portion of the forecast area in the upper 30s to around
40 at noontime. A second cold surge from a second upper shortwave
approaching the Lower Mississippi River is approaching the Natchez
Trace, with temperatures <=32F there and west.
Going into tonight, this second cold surge and freezing temperatures
are expected to begin crossing northwestern portions of the forecast
area this evening and reaching southeastern portions of the forecast
area before sunrise Monday. These temperatures, when combined with
breezy post frontal winds, Wind Chills are expected to bottom out in
the single digits over the northwestern quarter of the forecast area
to upper teens over coastal areas. An Extreme Cold Warning is in
effect for the forecast area beginning at 06z/midnight tonight and
running to 18z/noontime Monday. Winds will ease Monday into Monday
night, but with the very cold airmass over the forecast area, wind
chills are again expected to bottom out in the upper single digits
to mid teens, with physical temperatures bottoming out in the
mid/upper teens north of Highway 84 to upper teens to low 20s south
to the coast.
For the rest of the forecast, surfaced high pressure shifts slowly
east to over the Mississippi River by Thursday, keeping the forecast
area under dry northerly flow the rest of the week into the weekend.
Temperatures moderate upwards into mid week, but remain well below
seasonal norms for the rest of the forecast. Guidance is advertising
an upper level shortwave trough passing in the coming weekend,
bringing isentropic upglide rain to mainly the southern half of the
forecast area in the coming weekend.
Strong onshore flow over the north-cenrtal Gulf will bring strong
swell to area beaches through tonight before easing Monday. Offshore
winds the rest of the week will keep swell low, and create a Low
Risk of Rip currents the rest of the week.
/16
&&
.AVIATION...
(18Z TAFS)
Issued at 1142 AM CST Sun Jan 25 2026
A cold front currently just east of the I-65 corridor will quickly
continue east and out of the area by mid afternoon. Showers and
storms accompany the front, with light rain tapering off in the
wake of the front. Gusty northwest winds at 10-20 knots follow in
the wake of the front and persist through Monday morning. IFR/MVFR
conditions are expected ahead and in the wake of the front, then
VFR conditions develop from west to east late tonight into early
Monday morning. /29
&&
.MARINE...
Issued at 1214 PM CST Sun Jan 25 2026
Strong onshore flow this afternoon will shift to offshore
late this afternoon into tonight. A second surge of cold air will
enhance the offshore flow, with upper end small craft conditions
into Monday night. Winds ease into mid week, but remain offshore as
surface high pressure slowly shifts east to over the Mississippi
River.
/16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 25 42 20 48 / 10 0 0 0
Pensacola 27 43 23 47 / 30 0 0 0
Destin 30 45 26 48 / 60 0 0 0
Evergreen 23 40 17 47 / 10 0 0 0
Waynesboro 20 40 15 46 / 0 0 0 0
Camden 21 38 14 43 / 0 0 0 0
Crestview 26 43 19 48 / 40 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 3 PM CST this afternoon for ALZ051>060-
261>266.
Extreme Cold Warning from midnight tonight to noon CST Monday
for ALZ051>060-261>266.
Extreme Cold Watch from late Monday night through Tuesday
morning for ALZ051>060-261>266.
High Rip Current Risk through late tonight for ALZ265-266.
FL...Wind Advisory until 3 PM CST this afternoon for FLZ201>206.
Extreme Cold Warning from midnight tonight to noon CST Monday
for FLZ201>206.
Extreme Cold Watch from late Monday night through Tuesday
morning for FLZ201>206.
High Rip Current Risk through late tonight for FLZ202-204-206.
MS...Wind Advisory until 3 PM CST this afternoon for MSZ067-075-076-
078-079.
Extreme Cold Warning from midnight tonight to noon CST Monday
for MSZ067-075-076-078-079.
Extreme Cold Watch from late Monday night through Tuesday
morning for MSZ067-075-076-078-079.
GM...Small Craft Advisory until midnight CST Monday night for
GMZ630>636.
Small Craft Advisory until 7 AM CST Tuesday for GMZ650-655-670-
675.
&&Special Weather Statement
National Weather Service Mobile AL
1030 AM CST Sun Jan 25 2026
ALZ052-053-055-059-261-262-251730-
Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL-Washington AL-
Mobile Inland AL-
1030 AM CST Sun Jan 25 2026
...A STRONG THUNDERSTORM WILL IMPACT MONROE...NORTHERN MOBILE...
NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON...WESTERN ESCAMBIA AND
SOUTHEASTERN CLARKE COUNTIES THROUGH 1130 AM CST...
At 1029 AM CST, Doppler radar was tracking a strong thunderstorm 12
miles east of McIntosh, or 16 miles south of Jackson, moving east at
45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Bay Minette, Monroeville, Satsuma, Creola, Frisco City,
Chunchula, Stockton, McCullough, Peterman, Axis, Uriah, Calvert,
Mount Vernon, Excel, Beatrice, Vredenburgh, I65 And AL 225, Movico,
and Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3183 8702 3079 8774 3082 8833 3183 8755
TIME...MOT...LOC 1629Z 272DEG 40KT 3127 8782
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial Weather Statement
National Weather Service Mobile AL
1036 AM CST Sun Jan 25 2026
ALZ261-263>265-251730-
Mobile Coastal AL-Baldwin Central AL-Mobile Inland AL-
Mobile Central AL-
1036 AM CST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MOBILE AND WEST CENTRAL
BALDWIN COUNTIES THROUGH 1130 AM CST...
At 1036 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Semmes to Gautier. Movement was east at 35
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Theodore, Chickasaw, Spanish Fort, Grand Bay, Bayou La
Batre, Dauphin Island, Stapleton, Semmes, Tanner Williams, I65 And
I165, Coden, Mobile Regional Airport, I65 And AL 158, and I10 And
I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8841 3038 8840 3073 8841 3082 8833
3081 8802 3079 8797 3079 8774 3023 8807
3022 8832
TIME...MOT...LOC 1636Z 270DEG 29KT 3080 8830 3038 8866
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial Weather Statement
National Weather Service Mobile AL
1052 AM CST Sun Jan 25 2026
ALZ054>059-FLZ201-251745-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Escambia AL-Crenshaw AL-
Escambia Inland FL-
1052 AM CST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT BUTLER...EASTERN MONROE...
NORTHWESTERN CRENSHAW...ESCAMBIA...SOUTHEASTERN WILCOX...CONECUH AND
NORTH CENTRAL ESCAMBIA COUNTIES THROUGH 1145 AM CST...
At 1052 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Pine Apple to near Stockton.
Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Atmore, Greenville, Brewton, Evergreen, Flomaton, East Brewton,
Georgiana, McKenzie, Castleberry, Repton, Pine Apple, Pollard,
Riverview, I65 And US 84, I65 And CR 1, I65 And AL 113, and I65 And
AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3152 8660 3152 8670 3144 8670 3142 8667
3100 8694 3098 8759 3100 8761 3197 8694
3197 8632
TIME...MOT...LOC 1652Z 269DEG 37KT 3194 8702 3101 8781
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial Weather Statement
National Weather Service Mobile AL
1112 AM CST Sun Jan 25 2026
ALZ262-264-266-FLZ201>204-251800-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1112 AM CST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BALDWIN...NORTHWESTERN
SANTA ROSA AND ESCAMBIA COUNTIES THROUGH NOON CST...
At 1111 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Poarch Creek Reservation
to 3 miles southwest of Coden. Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Gulf Shores,
Foley, Pace, Orange Beach, Robertsdale, Point Clear, Century,
Flomaton, Loxley, Lillian, Myrtle Grove, Magnolia Springs, Bon
Secour, Molino, and Summerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3023 8807 3100 8761 3100 8693 3029 8734
3022 8785
TIME...MOT...LOC 1711Z 269DEG 37KT 3099 8764 3035 8829
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Mobile AL
1131 AM CST Sun Jan 25 2026
ALZ056>060-251845-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
1131 AM CST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BUTLER...CRENSHAW...
EASTERN ESCAMBIA...SOUTHEASTERN CONECUH AND COVINGTON COUNTIES
THROUGH 1245 PM CST...
At 1131 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southeast of Logan to near Flomaton.
Movement was east at 70 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Andalusia, Opp, Luverne, Florala, Brantley, River Falls, Red Level,
Lockhart, Rutledge, Dozier, Heath, Gantt, Glenwood, Petrey, and
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for south central
Alabama.
&&
LAT...LON 3153 8620 3100 8619 3100 8706 3176 8645
3197 8644 3197 8640 3205 8641 3205 8630
3197 8630 3196 8619 3189 8617 3179 8620
3179 8615 3166 8615 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 1731Z 268DEG 60KT 3195 8641 3099 8721
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Mobile AL
1202 PM CST Sun Jan 25 2026
ALZ264-266-FLZ201>205-251915-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Okaloosa Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1202 PM CST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BALDWIN...NORTHERN
OKALOOSA...SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES THROUGH 115
PM CST...
At 1201 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southeast of Riverview to Gulf Shores.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Gulf Shores, Pace, Milton, Gulf Breeze, Orange Beach,
Goulding, Bagdad, Lillian, Myrtle Grove, Baker, Oriole Beach, Molino,
and Perdido Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3022 8781 3100 8706 3099 8639 3033 8707
TIME...MOT...LOC 1801Z 262DEG 37KT 3101 8702 3024 8773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe Mobile radar (KMOB), 105 km away, was scanning. The volume nearest the first event began at 18:42 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2026Every state in 2026This day in weather historyWarnings in Florida, January 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1312200, 1312558.